Alabama, 2010Damaging Wind and Heavy Rain in Alabama, June 2, 2010
June 2, 2010 · NWS HUN · 3 events in 2 counties and zones
Slow moving thunderstorms developed in the afternoon hours over northeastern Alabama and Culllman county. These storms dumped between one and three inches of rainfall over southeastern Cullman county, causing flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving thunderstorms developed in the afternoon hours over northeastern Alabama and Culllman county. These storms dumped between one and three inches of rainfall over southeastern Cullman county, causing flash flooding. Outflow winds from storms in Dekalb county also caused minor roof damage to a barn/shed and blew down some small trees in the Fyffe community.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 2, 1:30 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 2, 1:30 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
230 PM CDT WED JUN 2 2010
.DISCUSSION...
NOT AS ACTIVE THIS AFTERNOON ACROSS THE TENNESSEE VALLEY...BUT STILL
SCATTERED SHRA/TSRA HAVE POPPED UP AND THOSE THAT HAVE ARE DROPPING
A LOT OF RAIN AND HAVE QUITE A BIT OF LIGHTNING. ALTHOUGH THERE WILL
BE SOME SUBTLE CHANGES IN THE OVERALL WEATHER PATTERN OVER THE NEXT
WEEK...THE RESULTANT WEATHER CONDITIONS ARE LIKELY TO BE SIMILAR.
SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
AS OCCURRED LAST NIGHT...THE ONGOING CONVECTION SHOULD WANE WITH
SUNSET AND WITH LIGHT WINDS...PATCHY (AND PERHAPS MORE WIDESPREAD)
FOG WILL DEVELOP. WILL INCLUDE PATCHY FOG IN ZONES AND THE EVENING
SHIFT MAY HAVE TO GO MORE WIDESPREAD. THE WEAK ZONAL BAND THAT HAS
BEEN ENHANCING UPLIFT SHOULD CONTINUE TO SLOWLY SAG SOUTHWARD
TOMORROW...RESULTING IN AN EVEN LOWER RAIN CHANCE...ESPECIALLY IN
SRN TN. THEN WE RINSE AND REPEAT FOR THURSDAY NIGHT WITH CONVECTION
ENDING AND FOG DEVELOPING.
THE FIRST CHANGES TO THE PATTERN LOOK TO BE ON FRIDAY AS UPPER
ENERGY OVER TX TODAY MOVES SLOWLY EASTWARD...LEAVING A WEAK SHEAR
AXIS OVER THE TN VALLEY. WOULD EXPECT THIS FEATURE TO ENHANCE TSRA
CHANCES AGAIN...SO WILL GO UP TO A 50 POP...AND LOWER TEMPS SEVERAL
DEGREES. THIS AXIS WILL GRADUALLY MOVE AWAY FROM THE REGION FRIDAY
NIGHT...BUT ITS PROXIMITY DOES REQUIRE LEAVING IN A SLIGHT CHANCE
POP ALL NIGHT LONG.
WENT WITH A MODEL BLEND FORECAST FOR HIGHS IN THE SHORT TERM...AND
BASICALLY PERSISTENCE FOR LOWS.
EXTENDED (SATURDAY THROUGH NEXT WEDNESDAY)...
WITH THE WEAK UPPER LOW OUT OF THE WAY...UPPER RIDGING WILL NOSE IN
FROM THE WEST...AND THAT AIRMASS WILL BE THE FIRST BRUTALLY HOT ONE
OF THE YEAR...WITH WIDESPREAD TRIPLE DIGIT HEAT EXPECTED OVER THE
SRN PLAINS. DO NOT EXPECT TRIPLE DIGIT HEAT HERE...BUT I DO EXPECT
SIGNIFICANT DRYING OF THE ATMOSPHERE ABOVE THE SURFACE...ALLOWING
FOR A LOWER RAIN CHANCE AND HIGHS EASILY IN THE 90S...PERHAPS EVEN
THE MID 90S. HEAT INDICES AROUND 100 ARE LIKELY BOTH DAYS...SO
PEOPLE WITH OUTDOOR PLANS THIS WEEKEND SHOULD PLAN ACCORDINGLY.
LITTLE RAIN ACTIVITY IS EXPECTED THIS WEEKEND DUE TO THE DRYING
ALOFT...BUT THE RAIN CHANCE IS CERTAINLY NOT ZERO.
A COLD FRONT WILL TRY TO SAG INTO THE REGION BY SUNDAY NIGHT. HAVE
SOME CONCERN ABOUT MCS-STYLE ACTIVITY GETTING IN HERE FROM THE NW...
SO WILL CARRY CHANCE POPS ALL NIGHT LONG. ALTHOUGH THAT FRONT WILL
LIKELY WASH OUT...ITS EFFECTS SHOULD PROVIDE A SLIGHT ENHANCEMENT TO
THE RAIN CHANCE ON MONDAY. MODELS DIVERGE AFTER THAT...WITH THE
ECMWF DEVELOPING STRONGER UPPER RIDGING...AND THE GFS DEVELOPING AN
UPPER TROUGH. ALTHOUGH THE OPERATIONAL GFS APPEARS ANOMALOUSLY
STRONG WITH THE TROUGH...THE ENSEMBLES SUPPORT THE GENERAL IDEA OF
TROUGHING. BUT THERE IS ENOUGH DISAGREEMENT TO JUST BLANKET SLIGHT
CHANCE POPS THROUGH THE REST OF THE PERIOD. TUESDAY COULD BE QUITE
HOT BETWEEN SYSTEMS BUT WILL GO COOLER FOR NEXT WEDNESDAY.
FAST FACT...
METEOROLOGICAL SPRING CAME TO AN END ON MONDAY...AND IT GOES IN THE
BOOK AS A BELOW NORMAL SEASON OF PRECIPITATION BY OVER FOUR INCHES.
SURPRISINGLY...THE TOTAL ENDS UP BEING ONLY 34TH DRIEST ON RECORD AT
HUNTSVILLE. AS A SIGN OF HOW QUICKLY THE SEASONS CHANGE...THE
COLDEST TEMPERATURE RECORDED DURING THE SPRING WAS 24 DEGREES (MARCH
6TH) AND THE WARMEST WAS 95 DEGREES (MAY 23RD).
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 69 89 69 87 70 / 10 30 10 50 20
SHOALS 67 90 67 87 69 / 10 30 10 50 20
VINEMONT 66 84 66 86 68 / 10 40 10 50 20
FAYETTEVILLE 68 89 68 84 70 / 10 20 10 50 20
ALBERTVILLE 67 85 68 87 69 / 10 40 10 50 20
FORT PAYNE 66 85 66 85 67 / 10 40 10 50 20
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
JE/23
Hazardous weather outlook, Jun 2, 8:00 AM CST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
900 AM CDT WED JUN 2 2010
ALZ001>010-016-TNZ076-096-097-030300-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
900 AM CDT WED JUN 2 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EARLY EVENING. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING
GUSTY OUTFLOW WINDS AND LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS
WILL CONTINUE THROUGH THE PERIOD...WITH GUSTY WINDS AND LOCALLY
HEAVY RAINFALL POSSIBLE.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 2, 12:08 PM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
108 PM CDT WED JUN 2 2010
ALZ004-021900-
LAWRENCE-
108 PM CDT WED JUN 2 2010
...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE COUNTY UNTIL 200 PM
CDT...
AT 105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RIPLEY TO
LEIGHTON...OR ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF
DECATUR TO 11 MILES EAST OF MUSCLE SHOALS...MOVING SOUTHEAST AT 10
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE EXPECTED
WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
TOWN CREEK.
NORTH COURTLAND.
COURTLAND.
WHEELER.
NE SMITH.
HILLSBORO.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3477 8730 3475 8727 3476 8725 3475 8717
3455 8711 3453 8745 3465 8747 3466 8744
3470 8745 3471 8743 3476 8742 3477 8736
TIME...MOT...LOC 1808Z 308DEG 9KT 3470 8715 3469 8747Special weather statement, Jun 2, 12:13 PM CST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
113 PM CDT WED JUN 2 2010
ALZ009-021900-
JACKSON-
113 PM CDT WED JUN 2 2010
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY UNTIL 200 PM
CDT...
AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ANDERSON...OR 10 MILES WEST OF BRIDGEPORT...
MOVING SOUTHEAST AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
RUSSELL CAVE NATIONAL MONUMENT.
STEVENSON.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3478 8588 3491 8601 3499 8593 3500 8587
3499 8571
TIME...MOT...LOC 1813Z 310DEG 8KT 3498 8587Special weather statement, Jun 2, 1:19 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
219 PM CDT WED JUN 2 2010
ALZ008-009-022000-
JACKSON-MARSHALL-
219 PM CDT WED JUN 2 2010
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON AND MARSHALL COUNTIES
UNTIL 300 PM CDT...
AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HOLLYTREE TO
WOODVILLE TO MORGAN CITY...OR ALONG A LINE EXTENDING FROM 14 MILES
NORTHWEST OF SCOTTSBORO TO 16 MILES NORTH OF GUNTERSVILLE TO 9 MILES
NORTH OF ARAB...MOVING EAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE EXPECTED
WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WOODVILLE.
LIM ROCK...HEBRON.
LARKINSVILLE...GRANT.
COLUMBUS CITY.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3455 8608 3438 8632 3444 8658 3448 8650
3447 8647 3449 8642 3452 8638 3452 8632
3454 8631 3457 8632 3459 8629 3460 8631
3481 8623 3480 8602
TIME...MOT...LOC 1919Z 275DEG 13KT 3479 8622 3458 8631
3445 8655Special weather statement, Jun 2, 1:38 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
238 PM CDT WED JUN 2 2010
ALZ004-022030-
LAWRENCE-
238 PM CDT WED JUN 2 2010
...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE COUNTY UNTIL 330 PM
CDT...
AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NE SMITH...OR 11 MILES NORTHWEST OF
MOULTON...MOVING SOUTHEAST AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HATTON.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
IN ADDITION...MANY AREAS ACROSS THE NORTHERN HALF OF LAWRENCE COUNTY
HAVE RECEIVED AROUND 2 TO 3 INCHES OF RAINFALL WITHIN THE PAST FEW
HOURS. ADDITIONAL RAINFALL AROUND ONE HALF TO ONE INCH WITH THIS
NEXT THUNDERSTORM MAY RESULT IN MINOR FLOODING OF ROADS AND LOW
LYING AREAS...MAINLY FOR AREAS ALONG AND SOUTH OF A LINE FROM TOWN
CREEK TO COURTLAND.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3461 8720 3446 8733 3457 8747 3467 8740
TIME...MOT...LOC 1935Z 315DEG 8KT 3461 8739
Special weather statement, Jun 2, 1:42 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
242 PM CDT WED JUN 2 2010
ALZ006-022045-
MADISON-
242 PM CDT WED JUN 2 2010
...SIGNIFICANT WEATHER ADVISORY FOR MADISON COUNTY UNTIL 345 PM
CDT...
AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM APPROACHING MADISON...MOVING EAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
REDSTONE ARSENAL.
HUNTSVILLE.
FARLEY.
HADEN.
HAMPTON COVE.
OWENS CROSSROADS...BROWNSBORO.
RAINFALL AMOUNTS AROUND ONE HALF TO ONE INCH IN A SHORT PERIOD OF
TIME ARE POSSIBLE FROM THIS ONCOMING THUNDERSTORM. THIS MAY RESULT
IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3479 8644 3453 8643 3454 8655 3457 8656
3459 8661 3455 8663 3456 8666 3459 8668
3459 8671 3456 8674 3457 8679 3477 8678
TIME...MOT...LOC 1941Z 271DEG 13KT 3464 8675Thunderstorm Wind, Dekalb
- When
- June 2, 2:35 PM CST to 2:45 PM CST
- Where
- Dekalb County, 0.95 mi E of Fyffe
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.452, -85.904
An outflow boundary produced wind gusts that caused minor roof damage to a barn and a pavillion. A few small trees were downed on Graves Street in Fyffe.
Heavy Rain, Cullman
- When
- June 2, 7:32 PM CST
- Where
- Cullman County, 0.35 mi SE of Garden City
- Reported by
- Emergency Manager
- Coordinates
- 34.017, -86.745
A bridge on Roland Johnson Parkway was reported flooded in Garden City.
Heavy Rain, Cullman
- When
- June 2, 8:15 PM CST
- Where
- Cullman County, 5.41 mi ENE of Arkadelphia
- Reported by
- Law Enforcement
- Coordinates
- 33.938, -86.888
Portions of highway 91 about 1 mile west of interstate 65 were reported flooded.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 2 to 6, 20102 deaths · 1 event
- Tornadoes and Flash Flood in Texas, June 2, 20106 injured · $2.5 million · EF2 · 29 events
- Tornadoes and Flooding in Ohio, June 2 to 3, 2010$600,000 · EF1 · 20 events
- Flash Flood and Hail in North Carolina, June 2, 2010$1.1 million · 50 kt wind · 8 events
- Flash Flood and Hail in Oklahoma, June 2 to 3, 2010$500,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Georgia, June 2, 20101 injured · $243,000 · 0.75 in hail · 12 events
- Flooding and Hail in Pennsylvania, June 2 to 3, 2010$275,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Texas, June 2, 2010$205,000 · 2 in hail · 17 events
- Hail and Damaging Winds in Texas, June 2, 2010$180,000 · 1.75 in hail · 11 events
- Flooding in Iowa, June 2 to 7, 2010$250,000 · 4 events
- Tornado and Hail in Pennsylvania, June 2, 2010$186,000 · EF0 · 7 events
- Flash Flooding and Hail in Ohio, June 2 to 3, 2010$62,000 · 1 in hail · 29 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243353, 243357, 243363.